Discover The Drugs Responsible for Teeth Staining

These drugs can cross the placental barrier and incorporate into the developing tooth.  It should be avoided (if possible) by mothers who are pregnant and also in kids until they are at least seven or eight years of  age. Tetracyclines  is a broad-spectrum antibiotics that may be used in the treatment of many common infections in children and adults. It causes permanent staining of the teeth if used in children less than the age of 8 or when used in pregnancy. If the teeth are exposed to tetracycline (whether in or out of utero) at a time of tooth mineralization or calcification, the tetracycline will bind to calcium ions in the teeth.  If this happens prior to the eruption of the teeth through the gingiva (gums), it will cause an initial fluorescent yellow discoloration.

This is because Tetracycline incorporates into tissues that are calcifying and thus  chelate calcium ions and are incorporated into teeth, cartilage and bone, resulting in discoloration of both the primary and permanent dentitions. This permanent discoloration varies from yellow or gray to brown depending on the dose or the type of the drug received in relation to body weight. We should all be careful when selecting drugs especially during pregnancy and infancy. There lots of drugs-you-must-never-take-during-pregnancy and tetracycline is one of them. Many of tetracycline’s homologues (similar drugs) are all associated with discoloration. Chlortetracycline, demethylchlortetracycline and oxytetracycline can all cause brown,gray,yellow staining of the teeth.

lifestabilizer

Lifestabilizer is owned and managed by me! Adaora Nwobu. I am a wife and a mother of one cutie! I am a Nurse! It is a pleasure and great privilege to bring to you tips on HEALTH, FOOD AND FASHION.

You may also like...

Leave a Reply

Your email address will not be published. Required fields are marked *